Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 8, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 14, 2006, 2:55 PM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 20 counties in Texas. It took effect at Nov 14, 2006, 6:00 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2006, 2:55 PM CST (20:55 UTC)
- In effect from
- Nov 14, 2006, 6:00 PM CST
- Expired
- Nov 15, 2006, 4:09 PM CST
- In force
- 22 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 142055 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 255 PM CST TUE NOV 14 2006 ...VERY WINDY CONDITIONS EXPECTED THIS EVENING THROUGH WEDNESDAY... .A DEVELOPING LOW PRESSURE TROUGH IN THE UPPER ATMOSPHERE WILL MOVE SOUTH INTO OKLAHOMA TONIGHT AND EARLY WEDNESDAY. THIS WILL ENHANCE THE SURFACE LOW PRESSURE SYSTEM CAUSING THE PRESSURE GRADIENT TO TIGHTEN AND ALLOWING WIND SPEEDS TO REACH WARNING THRESHOLDS ACROSS THE CENTRAL TO EASTERN PANHANDLES...WITH ADVISORY LEVEL WINDS ACROSS THE WESTERN PANHANDLES. OKZ002-003-TXZ003>005-008>010-013>015-018>020-150500- /O.UPG.KAMA.HW.A.0002.061115T0000Z-061115T1800Z/ /O.NEW.KAMA.HW.W.0006.061115T0000Z-061115T1800Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... CLAUDE...CLARENDON...WELLINGTON 255 PM CST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A COLD FRONT AND ASSOCIATED SURFACE LOW PRESSURE CENTER WILL MOVE SOUTH ACROSS THE PANHANDLES AND INTO SOUTHERN OKLAHOMA THIS EVENING. BEHIND THE FRONT...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN CAUSING STRONG NORTHERLY WINDS TO DEVELOP AND SUSTAIN INTO WEDNESDAY. WIND SPEEDS OF 45 MPH ARE EXPECTED WITH GUSTS NEAR 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ OKZ001-TXZ001-002-006-007-011-012-016-017-150500- /O.UPG.KAMA.HW.A.0002.061115T0000Z-061115T1800Z/ /O.NEW.KAMA.WI.Y.0008.061115T0000Z-061115T1800Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH- RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO... HEREFORD...CANYON 255 PM CST TUE NOV 14 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A COLD FRONT AND ASSOCIATED SURFACE LOW PRESSURE CENTER WILL MOVE SOUTH ACROSS THE PANHANDLES AND INTO SOUTHERN OKLAHOMA THIS EVENING. BEHIND THE FRONT...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN CAUSING STRONG NORTHERLY WINDS TO DEVELOP AND SUSTAIN INTO WEDNESDAY. THE LOCATION OF THE SURFACE LOW WILL ALLOW WIND SPEEDS TO INCREASE INTO THE 30 TO 35 MPH RANGE WITH GUSTS TO NEAR 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BROST
4 follow-up statements
000 WWUS74 KAMA 150433 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1033 PM CST TUE NOV 14 2006 ...VERY WINDY CONDITIONS EXPECTED THROUGH WEDNESDAY MORNING... .A STRONG LOW PRESSURE TROUGH IN THE UPPER ATMOSPHERE WILL MOVE SOUTH INTO OKLAHOMA EARLY WEDNESDAY. THIS WILL CONTINUE TO ENHANCE THE SURFACE LOW PRESSURE SYSTEM CAUSING THE PRESSURE GRADIENT TO TIGHTEN AND ALLOWING WIND SPEEDS TO CONTINUE IN WARNING THRESHOLDS ACROSS THE CENTRAL TO EASTERN PANHANDLES...WITH ADVISORY LEVEL WINDS ACROSS THE WESTERN PANHANDLES. OKZ002-003-TXZ003>005-008>010-013>015-018>020-151200- /O.CON.KAMA.HW.W.0006.000000T0000Z-061115T1800Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... CLAUDE...CLARENDON...WELLINGTON 1033 PM CST TUE NOV 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM CST WEDNESDAY. FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE EASTERN HALF OF THE TEXAS PANHANDLE. THE SURFACE PRESSURE GRADIENT WILL CONTINUE TO BE TIGHT BEHIND A COLD FRONT CAUSING STRONG NORTHERLY WINDS INTO WEDNESDAY. WIND SPEEDS OF 45 MPH ARE EXPECTED WITH GUSTS NEAR 60 MPH. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ OKZ001-TXZ001-002-006-007-011-012-016-017-151200- /O.CON.KAMA.WI.Y.0008.000000T0000Z-061115T1800Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH- RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO... HEREFORD...CANYON 1033 PM CST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST WEDNESDAY. THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT CAUSING STRONG NORTHERLY WINDS INTO WEDNESDAY. WINDS WILL BE IN THE 30 TO 35 MILE AN HOUR RANGE WITH GUSTS TO NEAR 50 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. $$ GOEHRING
000 WWUS74 KAMA 151001 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 401 AM CST WED NOV 15 2006 ...VERY WINDY CONDITIONS EXPECTED THIS MORNING... .A STRONG LOW PRESSURE SYSTEM IN THE UPPER ATMOSPHERE OVER EASTERN OKLAHOMA WILL MOVE EAST AWAY FROM THE TEXAS AND OKLAHOMA PANHANDLES TODAY. THIS WILL ALLOW THE TIGHT PRESSURE GRADIENT FROM THE SURFACE AND MID LEVEL LOW PRESSURE SYSTEM TO GRADUALLY RELAX. AS A RESULT...WIND SPEEDS WILL DIMINISH FROM WEST TO EAST BY THIS AFTERNOON ALTHOUGH WIND SPEEDS WILL CONTINUE IN WARNING THRESHOLDS ACROSS THE CENTRAL TO EASTERN PANHANDLES... WITH ADVISORY LEVEL WINDS ACROSS THE WESTERN PANHANDLES THIS MORNING. OKZ002-003-TXZ003>005-008>010-013>015-018>020-151800- /O.CON.KAMA.HW.W.0006.000000T0000Z-061115T1800Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... CLAUDE...CLARENDON...WELLINGTON 401 AM CST WED NOV 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE EASTERN HALF OF THE TEXAS PANHANDLE. THE SURFACE PRESSURE GRADIENT WILL CONTINUE TO BE TIGHT THIS MORNING BEHIND A COLD FRONT AND VIGOROUS LOW PRESSURE SYSTEM OVER EASTERN OKLAHOMA. THIS WILL RESULT IN STRONG NORTHERLY WINDS THIS MORNING. WIND SPEEDS OF 40 TO 45 MPH ARE EXPECTED WITH GUSTS NEAR 55 MPH. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ OKZ001-TXZ001-002-006-007-011-012-016-017-151800- /O.CON.KAMA.WI.Y.0008.000000T0000Z-061115T1800Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH- RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO... HEREFORD...CANYON 401 AM CST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY FOR THE WESTERN OKLAHOMA AND TEXAS PANHANDLES. THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT CAUSING STRONG NORTHERLY WINDS THIS MORNING. WINDS WILL BE IN THE 30 TO 35 MILE AN HOUR RANGE WITH GUSTS TO NEAR 45 MPH. WIND SPEEDS WILL DIMINISH FROM WEST TO EAST TODAY. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. $$ SCHNEIDER
000 WWUS74 KAMA 151751 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1151 AM CST WED NOV 15 2006 ...VERY WINDY CONDITIONS WILL CONTINUE INTO THE EVENING... .STRONG WINDS RESULTING FROM A DEEP LOW PRESSURE SYSTEM IN THE UPPER ATMOSPHERE AND A TIGHT PRESSURE GRADIENT NEAR THE SURFACE WILL CONTINUE INTO THE EVENING FOR MOST OF THE PANHANDLES. HOWEVER...THE GENERAL TREND IS FOR THE PRESSURE GRADIENT TO WEAKEN THROUGH THE EVENING SO WIND SPEEDS WILL NOT REACH HIGH WIND WARNING THRESHOLDS. THUS...THE HIGH WIND WARNING HAS BEEN DOWNGRADED TO A WIND ADVISORY THROUGH 6 PM CST. OKZ002-003-TXZ003>005-008>010-013>015-018>020-160000- /O.CAN.KAMA.HW.W.0006.000000T0000Z-061115T1800Z/ /O.EXB.KAMA.WI.Y.0008.000000T0000Z-061116T0000Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... CLAUDE...CLARENDON...WELLINGTON 1151 AM CST WED NOV 15 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE SURFACE PRESSURE GRADIENT HAS WEAKENED ENOUGH TO ALLOW A SLIGHT DECREASE IN WIND SPEEDS. HOWEVER...STRONG WINDS IN THE 30 TO 35 MPH RANGE WITH GUSTS TO NEAR 50 MPH WILL STILL EXIST AND THUS WIND ADVISORY CONDITIONS WILL REMAIN THROUGH THE EVENING. THE SURFACE LOW PRESSURE SYSTEM WILL MOVE FURTHER EAST AWAY FROM THE PANHANDLES THROUGH THE EVENING ALLOWING WIND SPEEDS TO DECREASE ACROSS THE PANHANDLES FROM WEST TO EAST THROUGH 6 PM CST. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ001-TXZ001-006-011-016-151900- /O.CAN.KAMA.WI.Y.0008.000000T0000Z-061115T1800Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING...VEGA...HEREFORD 1151 AM CST WED NOV 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. A SURFACE HIGH PRESSURE SYSTEM WILL CONTINUE TO MOVE CLOSER TO THE EXTREME WESTERN PANHANDLES ALLOWING THE SURFACE PRESSURE GRADIENT TO WEAKEN. THIS WEAKENING WILL CAUSE THE WIND SPEEDS TO DROP BELOW ADVISORY CRITERIA THROUGH THE REMAINDER OF THE DAY. $$ TXZ002-007-012-017-160000- /O.EXT.KAMA.WI.Y.0008.000000T0000Z-061116T0000Z/ SHERMAN-MOORE-POTTER-RANDALL- INCLUDING THE CITIES OF...STRATFORD...DUMAS...AMARILLO...CANYON 1151 AM CST WED NOV 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT CAUSING STRONG NORTHERLY WINDS THIS AFTERNOON. WINDS WILL BE IN THE 30 TO 35 MILE AN HOUR RANGE WITH GUSTS TO NEAR 45 MPH. WIND SPEEDS WILL DIMINISH FROM WEST TO EAST THIS EVENING AS THE SURFACE LOW PRESSURE CENTER CONTINUES TO MOVE FURTHER EAST AWAY FROM THE PANHANDLES. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. $$ BROST
000 WWUS74 KAMA 152209 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 409 PM CST WED NOV 15 2006 ...WIND SPEEDS DECREASING... .THE TIGHT PRESSURE GRADIENT CAUSING THE STRONG WINDS HAS RELAXED ENOUGH TO ALLOW THE WIND ADVISORY TO BE CANCELLED. WIND SPEEDS WILL GENERALLY REMAIN IN THE 15 TO 25 MPH RANGE THROUGH THE EVENING...BUT ADVISORY CRITERIA WINDS ARE NO LONGER EXPECTED. OKZ002-003-TXZ002>005-007>010-012>015-017>020-152315- /O.CAN.KAMA.WI.Y.0008.000000T0000Z-061116T0000Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...CANYON...CLAUDE... CLARENDON...WELLINGTON 409 PM CST WED NOV 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA AND WILL CONTINUE TO TREND DOWN THROUGH THE EVENING. THUS THE ADVISORY HAS BEEN CANCELLED. $$ JJB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 12:08 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 14, 12:08 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1208 PM CST TUE NOV 14 2006
.AVIATION...
NOT MUCH HAS CHANGED SINCE THE LAST DISCUSSION OTHER THAN AN INCREASE
IN CONFIDENCE. 18Z TAFS SHOW PROLONG PERIOD OF STRONG WINDS AS THE
LOW PRESSURE SYSTEM SLIDES ACROSS THEN EAST OF THE PANHANDLES. AN
AVIATION WEATHER WARNING MAY BE WARRANTED FOR THE AMARILLO AIRPORTS
AS SURFACE WINDS APPROACH 40 KT.
FCSTID = NUNEZ
&&
.PREV DISCUSSION... /ISSUED 544 AM CST TUE NOV 14 2006/
AVIATION...
WIND SPEED AND DIRECTION ARE MAJOR CONCERN FOR THIS TAF ISSUANCE.
WEST TO SOUTHWEST WIND WILL BEGIN TO INCREASE BY LATE MORNING AROUND
16Z AS A LOW PRESSURE TROUGH DEVELOPS ACROSS NEW MEXICO AND MOVES
ACROSS THE PANHANDLES. WINDS SHOULD START OFF IN THE 15-25 KT RANGE
WITH GUSTS TO 35 KTS ESPECIALLY AT THE KDHT TAF SITE...WHILE KAMA AND
KGUY SEE GUSTS UP TO 30 KTS. WIND WILL REMAIN STRONG OUT OF THE WEST
UNTIL SUNSET WHEN A COLD FRONT WILL PUSH THROUGH AND THEN RAMP UP
SUSTAINED WIND SPEEDS INTO THE 30-35 KT RANGE FOR ALL TAF SITES WITH
GUSTS UP TO 45-48 KTS POSSIBLE. WILL HOLD OFF ON AIRPORT WEATHER
WARNING FOR KAMA SINCE IT IS TOO EARLY TO NAIL DOWN WHETHER KAMA
WILL GET SUSTAINED 40 KNOT WINDS.
FCSTID = JORDAN
PREV DISCUSSION... /ISSUED 328 AM CST TUE NOV 14 2006/
SYNOPSIS...
VERY CHALLENGING FORECAST IN THE SHORT TERM. BIGGEST CONCERNS ARE
TIMING OF STRONGEST WINDS AND FIRE DANGER CONDITIONS. WILL ADDRESS
THE FIRE WEATHER CONCERNS IN A SEPARATE SECTION. SHORTWAVE TROUGH
MOVING EAST OUT OF THE NORTHERN AND CENTRAL ROCKIES AND ACROSS THE
NORTHERN AND CENTRAL PLAINS STATES TODAY AND TONIGHT. CLOSED UPPER
LOW FORECASTED TO DIG SOUTHWARD INTO OK BY LATE TONIGHT. IN THE
MEANTIME...SURFACE LOW AND 700 MB LOW OVER NORTHEASTERN CO AND THE NE
PANHANDLE FORECASTED TO DEEPEN OVER THE CENTRAL PLAINS STATES THIS
AFTERNOON AND THIS EVENING. THE SURFACE AND 700 MB LOWS FORECASTED TO
ALSO DIG SOUTHWARD INTO KS AND OK TONIGHT. AT THIS TIME...IT APPEARS
THAT THE WINDS WILL BEGIN INCREASING THIS AFTERNOON INTO THE BREEZY
CATEGORY BY LATE THIS MORNING AND THEN THE WINDY CATEGORY BY MIDDAY
TODAY OR EARLY THIS AFTERNOON. WIND SPEEDS SHOULD CONTINUE TO REMAIN
IN THE WINDY CATEGORY THROUGH THE REMAINDER OF THIS AFTERNOON.
DEPENDING OF THE TIMING OF THIS EVENT...IT DOES APPEAR THAT THE
STRONGEST WINDS AFFECT THE PANHANDLES THIS EVENING AS THE COLD FRONT
MOVES THROUGH AND ESPECIALLY BY LATE TONIGHT AND INTO WEDNESDAY
MORNING ONCE THE SURFACE AND 700 MB LOWS EAST OF THE FORECAST AREA.
HIGH WIND DECISION TREE INDICATING THAT THE STRONGEST WINDS WILL BE
ACROSS THE EASTERN PANHANDLES OFF THE CAPROCK NEAR THE TX AND OK
STATE LINE. HIGH WIND DECISION TREE SUPPORTING HIGH WINDS ACROSS
MAINLY THE EASTERN HALF OF THE PANHANDLES TONIGHT AND EARLY
WEDNESDAY...WILL ISSUE HIGH WIND WATCH FOR THE ENTIRE PANHANDLES FROM
6 PM THIS EVENING UNTIL 12 PM WEDNESDAY. LATER SHIFTS WILL BE ABLE TO
REFINE THIS AREA AND UPGRADE OR ISSUE AN ADVISORY IF NECESSARY BASED
ON LATER MODEL RUNS.
WINDS GRADUALLY DIMINISHING WEDNESDAY AFTERNOON FROM WEST TO EAST AS
COOL SURFACE HIGH BUILDS DOWN INTO THE PANHANDLES. UPPER RIDGE FROM
THE SOUTHWESTERN STATES NORTHEAST ACROSS THE PLAINS STATES WILL KEEP
A DRY NORTHWESTERLY UPPER FLOW ACROSS THE PANHANDLES WITH MAINLY HIGH
CLOUDINESS AFFECTING THE FORECAST AREA. UPPER RIDGE FORECASTED TO
BUILD EASTWARD LATE THIS WEEK AS LEESIDE SURFACE TROUGH DEVELOPS. MAX
TEMPS CLIMBING BACK INTO THE 60S THURSDAY BEFORE ANOTHER COLD FRONT
FORECASTED TO PUSH ACROSS THE PANHANDLES FRIDAY. DRY NORTHWESTERLY
FLOW ALOFT INTO THE WEEKEND BECOMING MORE ZONAL AND SOUTHWESTERLY BY
EARLY NEXT WEEK. NEAR SEASONABLE TEMPS FRIDAY THROUGH THE WEEKEND
WITH A WARMING TREND BY EARLY NEXT WEEK AS LEE SIDE SURFACE TROUGH
DEVELOPS AND DEEPENS. WINDS SHOULD INCREASE BY EARLY NEXT WEEK.
FIRE WEATHER...
DECIDED TO ISSUE A FIRE DANGER STATEMENT FOR TODAY AS MINIMUM
RELATIVE HUMIDITIES NOT EXPECTED TO REACH 15 PERCENT OR LESS.
CONTEMPLATED GOING WITH A RED FLAG WARNING...HOWEVER TEMPORAL
CRITERIA ALONG WITH RH CRITERIA NOT FORECASTED TO BE MET. WIND SPEED
CRITERIA WILL BE CLOSE BUT MAY BE REACHED. HOWEVER...NOT CONFIDENT ON
TEMPORAL CRITERIA FOR WIND SPEEDS BEING MET. LATER SHIFTS WILL NEED
TO WATCH THIS CLOSELY AND MAY NEED TO UPGRADE TO A WARNING IF TIMING
OF SYSTEM FASTER THAN EXPECTED.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
MORNING FOR ARMSTRONG-CARSON-COLLINGSWORTH-DALLAM-DEAF
SMITH-DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-
LIPSCOMB-MOORE-OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-
SHERMAN-WHEELER.
OK...HIGH WIND WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
MORNING FOR BEAVER-CIMARRON-TEXAS.
&&
08/14Hazardous weather outlook, Nov 14, 1:00 PM CST, 1 hour 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST TUE NOV 14 2006 OKZ001>003-TXZ001>020-151200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A HIGH WIND WATCH IS IN EFFECT THIS EVENING THROUGH WEDNESDAY MORNING... A DEEPENING LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE REGION HELPING TO DRIVE A COLD FRONT TOWARDS THE AREA. AHEAD OF THE COLD FRONT...BREEZY TO WINDY CONDITIONS WILL RESULT IN A VERY HIGH FIRE DANGER. BOATERS WILL NEED TO EXERCISE CAUTION ON AREA LAKES. AFTER THE FRONTAL PASSAGE THIS EVENING...SURFACE WINDS WILL INCREASE OUT OF THE NORTH TO NORTHWEST POTENTIALLY REACHING SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH. .DAYS TWO THROUGH SEVEN... HIGH WINDS COULD LINGER INTO THE EARLY MORNING HOURS ON WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:50 AM CST | High Wind Watch | AMA | Beaver, Cimarron, Texas | 11 hr |
| Nov 14, 2:55 PM CST | High Wind Warning | AMA | Beaver, Texas | 21 hr |
Nearby
Wind Advisories in Texas, 2006Wind Advisories in Oklahoma, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.